Hail, Dickinson
- When
- May 1, 12:15 AM CST
- Where
- Dickinson County, 3 mi S of Woodbine
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.750, -96.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 30, 1:55 PM CST, 10 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 255 PM CDT WED APR 30 2003 PRECIP CHANCES THROUGH THURSDAY AND THEN AGAIN OVER THE WEEKEND AND EARLY NEXT WEEK ARE THE MAIN FORECAST CONCERNS. LATEST WATER VAPOR AND PROFILERS SHOWING SHORTWAVE TROUGH MOVING ACROSS WESTERN KS AND SHOULD MOVE ACROSS THE CWA THIS EVENING. SFC FRONT FROM SOUTHEAST NE TO CENTRAL KS SHOULD GRADUALLY SINK SOUTHEASTWARD ACROSS THE CWA THROUGH EARLY THURSDAY MORNING. STEEPER LAPSE RATES AND STRONGER SHEAR (ALTHOUGH MORE UNIDIRECTIONAL) WILL COMBINE WITH WEAKENING CAP TO DEVELOP THUNDERSTORMS ALONG FRONT BY LATE AFTERNOON/EARLY EVENING...WHICH SHOULD THEN DEVELOP SOUTHWARD ALONG THE DRYLINE THROUGH THE EVENING. WILL CONTINUE LIKELY POPS OVER THE EASTERN 2/3 THIS EVENING AND CONTINUE TO MENTION SEVERE POTENTIAL. WOULD EXPECT SOME SUPERCELLS INITIALLY TO EVOLVE TO MORE LINEAR AS THE EVENING PROGRESSES. SECOND WAVE WILL ROTATE INTO THE CWA LATER TONIGHT AND EARLY THURSDAY AND WILL CONTINUE THREAT THE THREAT FOR MORE SHOWERS/THUNDERSTORMS EARLY THURSDAY OVER THE EAST AS DRYSLOT REMAINS MORE TO THE SOUTH OF THE CWA...WITH AFTERNOON DRYING GRADUALLY WORKING INTO THE AREA. CLOUDS AND NORTH WINDS WILL HELP TO LIMIT AFTERNOON HIGHS TO THE UPPER 60S TO LOWER 70S FROM NORTHWEST TO SOUTHEAST. DRIER AIR TO THEN OVERSPREAD THE CWA THROUGH FRIDAY AS HIGH PRESSURE OVER THE GREAT LAKES BUILDS IN. HOWEVER...RETURN FLOW AROUND THE HIGH WILL BRING MOISTURE ADVECTION NORTHWARD ON SATURDAY AND WILL INTRODUCE A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY...ALTHOUGH THE BETTER CHANCES APPEAR WILL HOLD OFF FOR SATURDAY NIGHT INTO SUNDAY AS MUCH STRONGER SHORTWAVE THEN MOVES INTO THE CWA. TROUGH THEN AMPLIFIES OVER THE AREA SUNDAY INTO MONDAY. WILL KEEP A MENTION OF SHOWERS AND THUNDERSTORMS INTO MONDAY BEFORE DRY AGAIN TUESDAY INTO WEDNESDAY. .TOP...NONE.
KSZ008>012-020>024-026-034>040-054>056-058-059-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 323 PM CDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL LIKELY DEVELOP BEFORE 6 PM ACROSS NORTHEAST KANSAS. THE STORMS WILL MOST LIKELY FIRE ALONG A WARM FRONT FROM MARYSVILLE TO SALINA THEN SPREAD EAST AND NORTHEAST THROUGH THE EVENING. ALL OF NORTHEAST AND EAST CENTRAL KANSAS...AND PARTS OF NORTH CENTRAL KANSAS...WILL HAVE THE THREAT OF LARGE HAIL AND DAMAGING WINDS WITH ANY OF THE THUNDERSTORMS. SOME TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR MORE SEVERE THUNDERSTORMS FROM SATURDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
954 PM CDT WED APR 30 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0954 PM 3 N LONE ELM KS .75 INCH HAIL
04/30/03 ANDERSONKSZ011-012-024-026-039-040-054>056-058-059-010310- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1000 PM CDT WED APR 30 2003 SEVERE THUNDERSTORM WATCH NUMBER 191 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN NORTHEAST AND EAST CENTRAL KANSAS. BROWN...JACKSON...JEFFERSON...SHAWNEE...OSAGE...LYON...DOUGLAS... FRANKLIN AND COFFEY COUNTIES. SEVERE THUNDERSTORM WATCH NUMBER 191 REMAINS IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING COUNTY IN EAST CENTRAL KANSAS. ANDERSON. PF
KSZ011-012-024-026-039-040-054>056-058-059-010600- SPECIAL WEATHER STATEMENT...CORRECTION TO EXPIRATION TIME NATIONAL WEATHER SERVICE TOPEKA KS 1015 PM CDT WED APR 30 2003 SEVERE THUNDERSTORM WATCH NUMBER 191 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN NORTHEAST AND EAST CENTRAL KANSAS. BROWN...JACKSON...JEFFERSON...SHAWNEE...OSAGE...LYON...DOUGLAS... FRANKLIN AND COFFEY COUNTIES. SEVERE THUNDERSTORM WATCH NUMBER 191 REMAINS IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING COUNTY IN EAST CENTRAL KANSAS. ANDERSON. PF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1017 PM CDT WED APR 30 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1003 PM 3 NNE COLONY KS .75 INCH HAIL
04/30/03 ANDERSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CDT WED APR 30 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1033 PM 2 ENE WELDA KS .75 INCH HAIL
04/30/03 ANDERSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1149 PM CDT WED APR 30 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM 7 E LEBO KS .88 INCH HAIL
04/30/03 COFFEYThe Topeka radar (KTWX), 69 km away, was scanning. The volume nearest the first event began at 06:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358292.